Ohio, 2001

Flash Flood in Ohio, July 25, 2001

July 25, 2001 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 3:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 25, 3:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT WED JUL 25 2001

QUITE BUSY WITH QUICK DVPLNG STORMS ACROSS PORTIONS EXCTRL OHIO
WHICH HAS FORMED ALONG OUTFLOW BNDRYS AND MOISTURE CONVG REGION.
FFA ISSUED AS A RESULT. COMBO FRONTAL BNDRY/UNSTABLE AIRMASS/PLENTY
LOW LVL MOISTURE/LIFT AND SFC WAVE MOVING EWD LTR TODAY WILL
BRING NEEDED PRECIP TO AREA. PWS 1.8 TO 2.0 ACROSS SRN 2/3RDS CWA
THRU TNGT. FRONT EXPECTED TO REACH NEAR M/D LINE BY 12Z/26 WITH
PRECIP STILL ON THRS BEFORE SFC HIGH FROM NRN GT LKS MOVES ESEWD
BRINGING BRIEF REPRIVE FROM OPPRESSIVE WX.

.PBZ...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES
OHZ039...OHZ048>049...OHZ057>059...OHZ068>069.

PA...NONE.
WV...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES
WVZ003>004...WVZ012.

In the hours before

Special weather statement, Jul 25, 3:35 AM EST, 2 hours 25 minutes before
OHZ049-058-059-WVZ003-004-251030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUL 25 2001

...THUNDERSTORM UPDATE...

SLOW MOVING THUNDERSTORMS...CAN CAUSE RAIN AMOUNTS OF OVER 2 AND 3
INCHES BY 6:30 AM...PARTICULARLY IN GUERNSEY COUNTY OHIO. BEWARE OF
FLASH FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS.

THE STORMS HAVE BEEN SLOWLY SPREADING EASTWARD...ACROSS BELMONT
COUNTY OHIO...EXTREME SOUTHERN HARRISON COUNTY OHIO...AND INTO OHIO
AND MARSHALL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THESE COUNTIES UNTIL 11:00 AM.
BESIDES THE FLASH FLOOD THREAT FROM RAIN AMOUNTS OF OVER 2} OR 3
INCHES...THERE CAN ALSO BE WIND GUSTS OVER 45 MPH AND HAIL.

STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 121 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Guernsey

When
July 25, 6:00 AM EST
Where
Guernsey County, Antrim
Reported by
LAW ENFORCEMENT
Coordinates
40.052, -81.494 (the zone’s center; the record gives no point)

Thunderstorm rains accumulating over 3 inches in only a few hours produced minor roadway flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262586.